Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Fizgig

Dianette and depression...

I've been taking dianette about 6 months now and my skin is definitely a lot better than it was before. However, I have been having the most incredible mood swings. I'm often anxious, depressed and even paranoid, frequently ending up in tears for seemingly no reason. I'm by no means the world's happiest person and I've always had days or weeks when I've felt quite down but I have NEVER felt this bad without a valid and obvious reason!

From what I have seen, this seems to be fairly common with dianette and I was wondering if there was an alternative BCP that would help with my acne but carries a lesser risk of depression as a side effect. I'm wondering about yasmin but I'm not sure. I'll probably go to my GP soon to have a chat about it but I wondered if anyone here had switched from dianette to yasmin or another BCP and had any luck? Any suggestions?

Share this post


Link to post
Share on other sites

I was on dianette for just over 2 years. I didnt experience mood swings etc to the extreme that you have, but I did notice a change in my moods whilst on that pill. After 2 years I was advised by my GP to switch to yasmin (as GPs dont like prescribing dianette for long term use). I wasnt happy about switching as dianette suited me but I presumed that as Yasmin was the "step down" from dianette, it wouldnt cause too much hassle skin wise. Well, I have been on yasmin for 4 months now, and my skin certainly isnt as good as it was on dianette, albeit not as bad as it has been previous to the pill. I noticed a change in the oiliness of my skin, and I am still about 85% clear but compared to dianettes 99%, yasmin is a little bit of a disapointment. However, if you are having issues with dianette, I would certainly speak to your gp about getting yasmin. I havent experienced any other side effects, and honestly, if you can deal with a little extra oiliness and a couple more spots than what you have on dianette, its certainly a fairly good alternative. hope this goes some way to help you!

Share this post


Link to post
Share on other sites

Thanks, I'm going to make an appointment this week to ask about it and I've almost finished my current pack of dianette...so after my break would I just start taking Yasmin instead?

You said you did have some mood changes on dianette (thankfully not to the extent I did lol) but was there any difference in your moods on yasmin? I'm a little bit annoyed because I can see that my skin is improving but to be honest if it means getting rid of these mood swings I can definitely put up with a couple of extra spots that I might get!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×